L-asparaginase-provoked seizures as singular expression of central nervous toxicity

M. Y. Hamdan, E. P. Frenkel, R. Bick

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Patients treated with L-asparaginase may present with hemorrhagic and thrombotic cerebrovascular events. This syndrome generally occurs after a few weeks of therapy and may occur after L-asparaginase therapy is completed. Complications appear to result from depletion of plasma proteins involved in coagulation and fibrinolysis. Seizures are uncommon symptoms, and are always caused by cerebrovascular events. We report a case of seizure associated with L-asparaginase therapy but no evidence of hemorrhagic or thrombotic cerebrovascular events.

Original languageEnglish (US)
Pages (from-to)234-238
Number of pages5
JournalClinical and Applied Thrombosis/Hemostasis
Volume6
Issue number4
StatePublished - 2000

Fingerprint

Asparaginase
Seizures
Fibrinolysis
Blood Proteins
Therapeutics

Keywords

  • CNS toxicity
  • L-Asparaginase
  • Lymphoma
  • Seizures

ASJC Scopus subject areas

  • Hematology

Cite this

L-asparaginase-provoked seizures as singular expression of central nervous toxicity. / Hamdan, M. Y.; Frenkel, E. P.; Bick, R.

In: Clinical and Applied Thrombosis/Hemostasis, Vol. 6, No. 4, 2000, p. 234-238.

Research output: Contribution to journalArticle

@article{4f09b32f319042eeaff06aa3d92dd09b,
title = "L-asparaginase-provoked seizures as singular expression of central nervous toxicity",
abstract = "Patients treated with L-asparaginase may present with hemorrhagic and thrombotic cerebrovascular events. This syndrome generally occurs after a few weeks of therapy and may occur after L-asparaginase therapy is completed. Complications appear to result from depletion of plasma proteins involved in coagulation and fibrinolysis. Seizures are uncommon symptoms, and are always caused by cerebrovascular events. We report a case of seizure associated with L-asparaginase therapy but no evidence of hemorrhagic or thrombotic cerebrovascular events.",
keywords = "CNS toxicity, L-Asparaginase, Lymphoma, Seizures",
author = "Hamdan, {M. Y.} and Frenkel, {E. P.} and R. Bick",
year = "2000",
language = "English (US)",
volume = "6",
pages = "234--238",
journal = "Clinical and Applied Thrombosis/Hemostasis",
issn = "1076-0296",
publisher = "SAGE Publications Inc.",
number = "4",

}

TY - JOUR

T1 - L-asparaginase-provoked seizures as singular expression of central nervous toxicity

AU - Hamdan, M. Y.

AU - Frenkel, E. P.

AU - Bick, R.

PY - 2000

Y1 - 2000

N2 - Patients treated with L-asparaginase may present with hemorrhagic and thrombotic cerebrovascular events. This syndrome generally occurs after a few weeks of therapy and may occur after L-asparaginase therapy is completed. Complications appear to result from depletion of plasma proteins involved in coagulation and fibrinolysis. Seizures are uncommon symptoms, and are always caused by cerebrovascular events. We report a case of seizure associated with L-asparaginase therapy but no evidence of hemorrhagic or thrombotic cerebrovascular events.

AB - Patients treated with L-asparaginase may present with hemorrhagic and thrombotic cerebrovascular events. This syndrome generally occurs after a few weeks of therapy and may occur after L-asparaginase therapy is completed. Complications appear to result from depletion of plasma proteins involved in coagulation and fibrinolysis. Seizures are uncommon symptoms, and are always caused by cerebrovascular events. We report a case of seizure associated with L-asparaginase therapy but no evidence of hemorrhagic or thrombotic cerebrovascular events.

KW - CNS toxicity

KW - L-Asparaginase

KW - Lymphoma

KW - Seizures

UR - http://www.scopus.com/inward/record.url?scp=0034548138&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034548138&partnerID=8YFLogxK

M3 - Article

VL - 6

SP - 234

EP - 238

JO - Clinical and Applied Thrombosis/Hemostasis

JF - Clinical and Applied Thrombosis/Hemostasis

SN - 1076-0296

IS - 4

ER -